Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Gastroenterol. 1999 Apr;33(4):455-463. Korean. Original Article.
Kim CS , Kim JH , Oh DH , Choi BR , Doh JH , Hyun DS , Lee CH , Kim HG , Bae JD , Oh HK , Park JB .
Abstract

BACKGROUND/AIMS: To determine the effect of H. pylori infection on gastroduodenopathy induced by nonsteroidal anti-inflammatory drugs (NSAIDs), we investigated endoscopic morphology and histolo gic findings of gastroduodenopathy in symptomatic patients taking NSAIDs in relation to H. pylor infection. METHODS: One hundred and eight symptomatic patients who were taking NSAIDs or took NSAIDs more than 4 days within recent 2 weeks were performed gastroduodenoscopy. For H. pylori infected group and uninfected group, we compared endoscopic mucosal damages according to modi fied Lanza scale, histologic findings and severity of bleeding. RESULTS: Fifty-four patients (50%) were infected with H. pylori. The endoscopic score and the pH of gastric juice of both groups were no different, but the bleeding evidence on ulcer was more prevalent in H. pylori-infected group Chemical gastritis was dominant in H. pylori-uninfected group (p<0.001) and chronic inflammation and activity of polymorphonuclear leukocytes in gastric mucosa were more frequent in H. pylori-infected group (p<0.001). CONCLUSIONS: H. pylori infection is not associated with aggravation of gastroduodenopathy in patients taking NSAIDs. Among the gastrodudenopathy, chemical gastritis is mainly caused by NSAIDs and inflammatory cell infiltration is mainly caused by H. pylori infection.

Copyright © 2019. Korean Association of Medical Journal Editors.